Alert archive / Florida / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Feb 26, 2008, 6:27 PM EST for Brevard County, Florida. It was in force for 48 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2008, 6:27 PM EST (23:27 UTC)
- Expired
- Feb 26, 2008, 7:15 PM EST
- In force
- 48 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 56 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 6:45 PM EST | TSTM WND GST 55 | Scottsmoor, FL | SMALL DEBRIS IN ROAD. SOME POWER OUTAGES |
| Feb 26, 6:55 PM EST | TSTM WND GST 49 | Titusville, FL | 43 KNOTS FROM 240 DEGREES AT TITUSVILLE AIRPORT |
| Feb 26, 6:55 PM EST | TSTM WND GST 64 | Kennedy Space Center, FL | 56 KNOTS AT USAF WIND TOWER 421 |
| Feb 26, 6:55 PM EST | TSTM WND GST 64 | Kennedy Space Center, FL | VARIOUS USAF WIND TOWERS IN EXTREME NORTHERN KSC RANGING FROM 50 TO 56 KNOTS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 26, 3:41 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.5 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -243 J/kg
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMLB 262329
SVRMLB
FLC009-270030-
/O.NEW.KMLB.SV.W.0008.080226T2327Z-080227T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
628 PM EST TUE FEB 26 2008
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN BREVARD COUNTY IN FLORIDA.
* UNTIL 730 PM EST
* AT 627 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WERE
MOVING RAPIDLY ACROSS EASTERN SEMINOLE AND ORANGE COUNTIES TO THE
NORTHEAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
PORT SAINT JOHN...TITUSVILLE AIRPORT...SHARPES...TITUSVILLE...
SCOTTSMOOR...KENNEDY SPACE CENTER...HAULOVER CANAL...MERRITT ISLAND
WILDLIFE REFUGE...CAPE CANAVERAL AND PORT CANAVERAL.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR EAST CENTRAL FLORIDA.
LAT...LON 2857 8057 2839 8056 2841 8089 2849 8087
2851 8092 2876 8098 2881 8085 2878 8081
2881 8071
TIME...MOT...LOC 2327Z 253DEG 48KT 2861 8107
$$
GLITTO2 follow-up statements
000
WWUS52 KMLB 262347
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
646 PM EST TUE FEB 26 2008
FLC009-270030-
/O.CON.KMLB.SV.W.0008.000000T0000Z-080227T0030Z/
BREVARD FL-
646 PM EST TUE FEB 26 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EST
FOR NORTHERN BREVARD COUNTY...
AT 645 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORMS
EXTENDED FROM MIMS NORTH TO SCOTTSMOOR...MOVING RAPIDLY NORTHEAST AT
45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KENNEDY SPACE CENTER...HAULOVER CANAL...MERRITT ISLAND WILDLIFE
REFUGE AND KLONDIKE BEACH.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A SMALL INTERIOR ROOM.
LAT...LON 2864 8062 2848 8056 2850 8086 2857 8091
2874 8094 2881 8085 2878 8081 2881 8071
TIME...MOT...LOC 2346Z 253DEG 48KT 2868 8079
$$
GLITTO000
WWUS52 KMLB 270015
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
715 PM EST TUE FEB 26 2008
FLC009-270023-
/O.CAN.KMLB.SV.W.0008.000000T0000Z-080227T0030Z/
BREVARD FL-
715 PM EST TUE FEB 26 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BREVARD COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORMS
THAT PROMPTED THE WARNING HAVE EXITED THE WARNING AREA...THUS THE
WARNING HAS BEEN ALLOWED TO EXPIRE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EST TUESDAY EVENING
FOR EAST CENTRAL FLORIDA.
LAT...LON 2864 8062 2848 8056 2850 8086 2857 8091
2874 8094 2881 8085 2878 8081 2881 8071
TIME...MOT...LOC 0013Z 253DEG 48KT 2879 8040
$$
52What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 2:46 PM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 26, 2:46 PM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EST TUE FEB 26 2008
.DISCUSSION...
...THREAT FOR SEVERE STORMS THIS EVENING INTO TONIGHT...
...TURNING MUCH COLDER WEDNESDAY THROUGH THURSDAY...
CURRENT...LATEST SURFACE ANALYSIS AND RADAR LOOPS PLACED TWO LINES
OF STORMS MOVING ACROSS THE PANHANDLE AND NORTH FLORIDA WITH MORE
STORMS DEVELOPING OR OCCURRING OVER CENTRAL FLORIDA. THE COMBINATION
OF THE RIGHT REAR QUADRANT OF A 250MB JET MAX...A STRONG 850MB JET
STREAKING ACROSS NORTH AND CENTRAL FLORIDA THIS AFTERNOON AND
EVENING AND INCREASING MOISTURE WILL PRODUCE NUMEROUS SHOWERS AND
THUNDERSTORMS LATE AFTERNOON AND MOST OF TONIGHT AS THE LINES OF
STORMS MOVE ACROSS AND DOWN THE PENINSULA. PLEASE REFER TO
HAZARDOUS WEATHER OUTLOOK AND GRAPHICAL COMPANION FOR MORE
INFORMATION ON THE SEVERE WEATHER THREAT.
WED...COLD FRONT AND ASSOCIATED LINE OF CONVECTION WILL BE OVER
OUR SOUTHERN COUNTIES AT THE BEGINNING OF THE PERIOD. EXPECT ANY
SHOWER ACTIVITY TO BE SOUTH & EAST OF THE AREA BY NOON. GUSTY
NORTHWEST WINDS WILL PRODUCE A CHILLY DAY WITH HIGHS RANGING FROM
THE UPPER 50S/LOWER 60S. A HIGH OVERCAST FOR AT LEAST THE FIRST
HALF OF THE DAY WILL ADD TO THE CHILL. EXPECT TO SEE FALLING
TEMPERATURES DURING THE MORNING...THEN LEVELING OFF AND EVEN
RECOVERING SOME DURING THE AFTN AS CLOUDINESS THINS. BUT THE HIGH
TEMPERATURE WILL BE SET AT MIDNIGHT TONIGHT. MUCH DRIER AIR WILL
FILTER DOWN THE PENINSULA WITH THE COLD AIR ADVECTION. ON AVERAGE
OVERNIGHT LOWS WILL FLIRT WITH LOWER 30S FAR NORTH TO AROUND 40
DEGREES ALONG THE TREASURE COAST. FAR NORTH MAY REACH FREEZING
BRIEFLY FOR A COUPLE HOURS. NORTHWEST WINDS ARE CURRENTLY PROGGED
TO STAY UP AROUND 10 MPH OVERNIGHT SO A WIND CHILL ADVISORY WILL
BE LIKELY FOR WED NIGHT AND EARLY THU. ADVECTIVE FREEZES ARE
TYPICALLY MORE DIFFICULT TO ACHIEVE IN EC FL AS OPPOSED TO A GOOD
RADIATIONAL COOLING (CLEAR/CALM) NIGHT. SO WILL HOLD OFF ON A
FREEZE WATCH FOR NOW ACROSS NORTH LAKE AND VOLUSIA.
THU-MON...HIGH PRESSURE BUILDS EAST TO ACROSS THE GULF COAST STATES
THU AND EVENTUALLY OFF THE SOUTHEAST U.S. COAST DURING THE DAY FRI.
NORTHERLY WINDS WILL RETURN TO ONSHORE AGAIN EARLY FRI. COASTAL
TROUGHING WILL DEVELOP FRI OVERNIGHT AND SAT WITH A GRADUAL INCREASE
IN MOISTURE THROUGH THE WEEKEND. TEMPERATURES ON THU WILL MIRROR
THOSE OBSERVED ON WED AS COLD AIR ADVECTION AND DRY AIR CONTINUE
OVER THE REGION. ANOTHER COLD NIGHT THU OVERNIGHT...THOUGH LOWS WILL
BE ON AVERAGE SEVERAL DEGREES WARMER THAN THE PREVIOUS NIGHT. A
WARMING TREND WILL BEGIN ON FRI WITH HIGHS AROUND 10 DEGREES HIGHER
THAN WED/THU...THOUGH STILL BELOW CLIMO. WE WILL RETURN TO NORMAL
(SEASONAL) TEMPERATURES ON SAT/SUN. HAVE ADDED SCHC POPS MENTION
SUN-TUE IN ASSOCIATION WITH COASTAL TROUGHING AND THE APPROACH OF
THE NEXT (POTENTIALLY) MAJOR WEATHER SYSTEM EARLY NEXT WEEK.
&&
.AVIATION...CONDITIONS WILL DETERIORATE TO IFR/LIFR NORTH TO SOUTH
STARTING NLT LATE AFTERNOON AS PRE FRONTAL STORMS AND GUSTY WINDS
BEGIN AFFECTING NORTHERN TAF SITES. LIFR/IFR CONDITIONS THIS EVENING
THROUGH MORNING AS MAIN COLD FRONT MOVES DOWN THE PENINSULA. GUSTY
WINDS WILL PRODUCE PROBLEMS ON APPROACH AND ASCENT.
&&
.MARINE...INCREASING SOUTHWEST WINDS THIS EVENING THEN A TEMPORARY
LULL AS THE COLD FRONT MOVES THROUGH. STRONG GUSTY WINDS SHIFT TO
THE NORTHWEST BEHIND THE COLD FRONT. EXPECTING GUSTY WINDS TO 30
KNOTS BEYOND 20 MILES OF SHORE WITH HIGHER GUSTS IN/NEAR STORMS
MOVING OFF THE MAINLAND NORTH TO SOUTH THIS EVENING.
SMALL CRAFT ADVISORIES WILL CONTINUE THRU WED NIGHT. SEAS WILL BE
HIGHER IN THE GULF STREAM DUE TO OPPOSING COLD NORTH WINDS FULLY
DEVELOPING SEAS. STRONG NORTHWEST WINDS CONTINUE WED THRU EARLY
THU BEFORE GRADUALLY RELAXING. OCCASIONAL GUSTS TO GALE FORCE ARE
EXPECTED TONIGHT AND WED. AN ONSHORE COMPONENT OF WIND RETURNS
OVERNIGHT THU INTO FRI AS HIGH PRESSURE MOVES THROUGH THE REGION
TO THE NORTH. SEAS WILL BUILD OFFSHORE 6-8 FT WED-THU BEFORE
DECREASING THU NIGHT-SAT.
*** NOTE: BUOY 41009 IS ADRIFT. DATA IS NOT REPRESENTATIVE OF
CONDITIONS 20 MILES EAST OF PORT CANAVERAL ***
&&
.FIRE WEATHER...LOW RELATIVE HUMIDITY WITH GUSTY NW WINDS CAN BE
EXPECTED ACROSS MOST OF EAST CENTRAL FLORIDA WED AS MUCH DRIER AIR
SETTLES OVER THE AREA. FIRE WEATHER WATCH HAS BEEN UPGRADED TO A
RED FLAG WARNING FOR NORTH/CENTRAL SECTIONS WED AFTN. A FIRE
WEATHER WATCH REMAINS IN EFFECT FOR ALL AREAS FOR THU FOR LONG
DURATION OF LOW RH. THE FIRE DANGER MAY PERSIST OVER INTERIOR
COUNTIES FRI.
&&
.CLIMATE...HIGH TEMPERATURE RECORDS FOR TUESDAY FEB 26:
DAB 89 1939
MCO 89 1971
MLB 86 1996
VRB 85 1996
THE STATUS OF THE RECORD HIGHS TODAY ARE BEING UPDATED ON IEMCHAT
FOR MEDIA AND COUNTY EM. A RECORD REPORT WILL BE ISSUED LATER THIS
AFTERNOON.
RECORD LOWS FOR THURSDAY FEB 28:
DAB 28 1943
MCO 34 2002
MLB 32 1965
VRB 37 2002
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 49 57 33 57 / 70 0 0 0
MCO 52 60 37 61 / 70 0 0 0
MLB 52 62 36 60 / 70 10 0 0
VRB 55 62 38 62 / 70 20 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR COASTAL
VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
BREVARD-SOUTHERN LAKE-ST. LUCIE.
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COASTAL VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-
MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE-ORANGE-
OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE.
RED FLAG WARNING FROM 12 PM TO 7 PM EST WEDNESDAY FOR COASTAL
VOLUSIA-INLAND VOLUSIA-NORTHERN BREVARD-NORTHERN LAKE-
ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE.
AM...SMALL CRAFT ADVISORY FROM 9 PM THIS EVENING TO 4 PM EST
WEDNESDAY FOR COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA
BREVARD COUNTY LINE OUT 20 NM-COASTAL WATERS FROM SEBASTIAN
INLET TO JUPITER INLET OUT 20 NM-COASTAL WATERS FROM
VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
FORECAST: KELLY/WIMMER
RADAR: VOLKMER/WEITLICHHazardous weather outlook, Feb 26, 6:04 PM EST, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 604 PM EST TUE FEB 26 2008 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-270200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 604 PM EST TUE FEB 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. ...THUNDERSTORM IMPACT... A STRONG COLD FRONT IS FORECAST TO CROSS EAST CENTRAL FLORIDA TONIGHT. AHEAD OF THIS FRONT...SHOWERS AND LIGHTNING STORMS... IN THE FORM OF A SQUALL LINE...WILL CONTINUE TO MARCH ACROSS EAST CENTRAL FLORIDA THIS EVENING. STORMS WILL MOVE SOUTH TOWARD LAKE OKEECHOBEE AND THE TREASURE COAST LATER TONIGHT. THE THREAT FOR STRONG TO SEVERE STORMS WILL EXIST ESPECIALLY THROUGH 9 PM...PRIMARILY IN THE FORM OF DAMAGING STRAIGHT LINE WINDS. COIN SIZED HAIL AND ISOLATED TORNADOES. FREQUENT LIGHTNING AND INTENSE RAINFALL RATES WILL BE POSSIBLE IN THE MOST INTENSE STORMS. PERSONS IN CENTRAL FLORIDA SHOULD REMAIN VIGILANT TO THE THREAT OF SEVERE WEATHER INTO TONIGHT. LISTEN FOR ADDITIONAL STATEMENTS...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER SERVICE IN MELBOURNE. ...FLOOD IMPACT... LOCALLY HEAVY RAIN CAN BE EXPECTED THIS EVENING. RAPID STORM MOVEMENT IS EXPECTED TO KEEP TOTAL ACCUMULATIONS BELOW ONE INCH IN MOST LOCATIONS. HOWEVER...LOCALIZED AMOUNTS UP TO 2 INCHES WILL BE POSSIBLE IN THE STRONGEST STORMS. HEAVIEST RAIN IS EXPECTED TO OCCUR NORTH OF A LINE FROM CENTRAL OSCEOLA COUNTY TO THE MELBOURNE AND PALM BAY AREA. ...MARINE THUNDERSTORM GUST IMPACT... STORMS OVER LAND WILL ALSO AFFECT THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS...MAINLY DURING THIS EVENING FROM SAINT LUCIE COUNTY NORTHWARD...AND SPREADING OFFSHORE THE SPACE AND TREASURE COASTS FROM LATE EVENING INTO THE OVERNIGHT HOURS. STRONG WIND GUSTS OVER 35 KNOTS...LIGHTNING...ROUGH SEAS...ALONG WITH HAIL WILL BE POSSIBLE WITH THE STRONGEST STORMS. ...WATERSPOUT IMPACT... A LOW THREAT FOR A TORNADIC WATERSPOUT EXISTS OVER THE INTRACOASTAL AND ATLANTIC WATERS NORTH OF SEBASTIAN LINET THROUGH MIDNIGHT. ...WIND AND SEA IMPACT... SOUTHWEST WINDS INCREASING TO 20 TO 25 KNOTS...WITH OCCASIONAL GUSTS TO GALE FORCE...WILL CAUSE SEAS TO BUILD TO 6 TO 8 FEET WELL AWAY FROM THE COAST. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS THIS AFTERNOON...SPREADING TO THE NEAR SHORE WATERS LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS BEHIND THE COLD FRONT WILL KEEP BOATING CONDITIONS HAZARDOUS CONDITIONS THROUGH THURSDAY. IN ADDITION...MUCH COLDER AIR BEHIND THE FRONT WILL RESULT IN TEMPERATURES IN THE MID 30S TO LOWER 40S THURSDAY MORNING. NEAR FREEZING TEMPERATURES ARE EXPECTED ACROSS NORTH LAKE AND VOLUSIA COUNTIES...WITH WIND CHILL TEMPERATURES DIPPING BELOW FREEZING ACROSS MUCH OF EAST CENTRAL FLORIDA. LONG DURATION OF VERY LOW RELATIVE HUMIDITY CAN BE EXPECTED ACROSS MOST OF EAST CENTRAL FLORIDA WEDNESDAY AND THURSDAY AS MUCH DRIER AIR SETTLES OVER THE AREA. THE FIRE DANGER MAY PERSIST OVER INTERIOR COUNTIES FRIDAY. .SPOTTER INFORMATION STATEMENT... FORMAL ACTIVATION OF WX4MLB HAS OCCURRED. THE NATIONAL WEATHER SERVICE STATION WX4MLB IS CURRENTLY OPERATING WITH AN ONSITE NET CONTROL OPERATOR. PENDERGRAST
In the hours before
Special weather statement, Feb 26, 4:43 PM EST, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 443 PM EST TUE FEB 26 2008 FLZ041-044>046-141-144-262215- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN LAKE COUNTY- 443 PM EST TUE FEB 26 2008 ...SQUALL LINE ARRIVING DURING THE EVENING COMMUTE... AT 442 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SQUALL LINE OF STRONG TO SEVERE STRONG THUNDERSTORMS MOVING RAPIDLY ACROSS WEST CENTRAL FLORIDA TO THE NORTHEAST AT 45 MPH. THESE STORMS WILL WILL BE PRECEDED BY SCATTERED STORMS...WITH THE MAIN SQUALL LINE ARRIVING ACROSS NORTHERN SECTIONS OF EAST CENTRAL FLORIDA...ROUGHLY AREAS NEAR AND NORTHWEST OF INTERSTATE 4 DURING THE EVENING COMMUTE BETWEEN 5 AND 6 PM. DRIVERS SHOULD BE ALERT FOR THE POSSIBILITY OF STRONG WINDS CAPABLE OF CAUSE UNSECURED OBJECTS TO BLOW AROUND OR SNAP TREE LIMBS...ALSO DANGEROUS LIGHTNING STRIKES AND POSSIBLY HAIL. VERY HEAVY DOWNPOURS WILL ALSO REDUCE VISIBILITY AND MAKE ROADS TREACHEROUS. IT IS RECOMMENDED TO TAKE SHELTER INDOORS UNTIL THE STORMS PASS. A TORNADO WATCH REMAINS IN EFFECT FOR MUCH OF EAST CENTRAL FLORIDA UNTIL 11 PM THIS EVENING. PERSONS IN THE WATCH AREA SHOULD KEEP CLOSELY INFORMED OF THE WEATHER THIS EVENING. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 52
Special weather statement, Feb 26, 5:19 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 519 PM EST TUE FEB 26 2008 FLZ041-045-046-141-147-262230- COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN BREVARD COUNTY-ORANGE-SEMINOLE- 519 PM EST TUE FEB 26 2008 ...STRONG TO SEVERE STORMS ARRIVING DURING THE EVENING COMMUTE... A SEVERE LINE OF STORMS WILL MOVE EAST NORTHEAST AT 45 MPH FROM LAKE COUNTY TOWARD METRO ORLANDO AND NORTHERN BREVARD AND VOLUSIA COUNTIES BETWEEN 530 PM AND 6 PM. THESE STORMS MAY CONTAIN WINDS UP TO 60 MPH...HAIL...AND THE THREAT FOR A POSSIBLE TORNADO. THE AREA REMAINS IN A TORNADO WATCH UNTIL 11 PM. IF STORMS APPROACH YOUR AREA MOVE INDOORS QUICKLY INTO A STURDY STRUCTURE. LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. MRV
Local storm report, Feb 26, 5:33 PM EST, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
533 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND GST DAYTONA BEACH 29.21N 81.03W
02/26/2008 M49 MPH VOLUSIA FL OFFICIAL NWS OBS
43 KNOTS FROM 200 DEGREES
&&
MRTLocal storm report, Feb 26, 5:41 PM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
541 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST THE VILLAGES 28.95N 81.94W
02/26/2008 M48 MPH LAKE FL OFFICIAL NWS OBS
42 KNOTS FROM 260 DEGREES
&&
MRTLocal storm report, Feb 26, 6:20 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
620 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST ORLANDO 28.50N 81.37W
02/26/2008 M51 MPH ORANGE FL OFFICIAL NWS OBS
44 KNOTS FROM 260 DEGREES AT ORLANDO EXECUTIVE AIRPORT
&&
MRTLocal storm report, Feb 26, 6:22 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
622 PM EST TUE FEB 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TSTM WND GST DAYTONA BEACH 29.21N 81.03W
02/26/2008 M47 MPH VOLUSIA FL OFFICIAL NWS OBS
41 KNOTS FROM 250 DEGREES AT DAYTONA BEACH AIRPORT
&&
MRTThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:37 AM EST | Dense Fog Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole | 6 hr |
| Feb 26, 3:44 AM EST | Fire Weather Watch | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 48 hr |
| Feb 26, 9:40 AM EST | Lake Wind Advisory | MLB | Lake, Okeechobee, Orange, Osceola, Seminole, Volusia | 7 hr |
| Feb 26, 1:34 PM EST | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 28 hr |
| Feb 26, 2:21 PM EST | Severe Thunderstorm Warning | MLB | Osceola | 24 min |
| Feb 26, 3:16 PM EST | Special Marine Warning | MLB | 59 min | |
| Feb 26, 3:44 PM EST | Special Marine Warning | MLB | 91 min | |
| Feb 26, 4:59 PM EST | Severe Thunderstorm Warning | MLB | Lake | 61 min |
| Feb 26, 5:10 PM EST | Special Marine Warning | MLB | 95 min | |
| Feb 26, 5:40 PM EST | Severe Thunderstorm Warning | MLB | Lake, Orange, Seminole, Volusia | 65 min |
| Feb 26, 6:23 PM EST | Special Marine Warning | MLB | 97 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.